Jump to content
serotonin

How long and at what age did u starting ad?

Recommended Posts

serotonin

I started usig prozac at age 16 and was on 10 mg for a year then 20 mg, and 20 mg till i was 23, i stopped cold turkey and was doing grwat no withdrawal symptoms for 4 month , i foud the love f my lfe and everythig was going great but she have to leave me, and i felt really depressed thats when i started back on prozac. I remember taking 80 mg at once to stopig the sad dream and crying spell, i was then put on 20 mg for 1 and half year. After that i upped dose to 40 mg for another 1 and half year, and thats when i really felt the loss of sexual libido! So i stoped prozac in a month time, tapper to fast :( no suffering from severe withdrawal symptoms that i never felt before!

Share this post


Link to post
Share on other sites
Patience

I started usig prozac at age 16 and was on 10 mg for a year then 20 mg, and 20 mg till i was 23, i stopped cold turkey and was doing grwat no withdrawal symptoms for 4 month , i foud the love f my lfe and everythig was going great but she have to leave me, and i felt really depressed thats when i started back on prozac. I remember taking 80 mg at once to stopig the sad dream and crying spell, i was then put on 20 mg for 1 and half year. After that i upped dose to 40 mg for another 1 and half year, and thats when i really felt the loss of sexual libido! So i stoped prozac in a month time, tapper to fast :( no suffering from severe withdrawal symptoms that i never felt before!

 

I started Prozac at age 22, back in early 1989. I tried to cold turkey off it numerous times. I'd be fine for the first three weeks, then the withdrawal would kick in as the drug left my body. It screws up relationships, jobs, you name it.

 

Did you abruptly withdraw from prozac and if so, how long ago?

Share this post


Link to post
Share on other sites
serotonin

Hi thank u for replaying i always used prozac and this time i was on as high as 40mg, and i tapered off in 1month time i went from 40 to 20 in a week, then 20 to 10 in another week, then 10 to 5 and then 0 . It was either 3 weeks or 5 month, i am so determined to quite!

Share this post


Link to post
Share on other sites
serotonin

Oh by the way! U have friends here on this forum!

Share this post


Link to post
Share on other sites
Patience

Withdrawal symptoms are from the brain trying to readjust itself to being without the medication. Tapering off slowly (like over months) gives your brain a chance to adjust. Otherwise, it can take a very long time to heal. I look back at all the times I tried to cold-turkey off all the antidepressants I took over the 19 year span I was on them and wonder how much I've damaged my brain from such abrupt withdrawals. For the last time, I tapered over 11 weeks and I've been off nearly 3 1/2 years. I wish I would have tapered slower when I hit the 5 mg mark (my last drug was Celexa). I went from 5mg to 0 and I think it shocked my brain too much. However, I was successful in staying off them this time.

 

I remember what a mess I was when I tried to cold turkey off Prozac and how embarrassed I was at my behavior and how helpless I felt to change it, and how scared I was that those awful feeling weren't going away after weeks and weeks. I even tried tapering over a couple of weeks once. Because Prozac has a long half life, I think it's probably best to taper down to the next dose after a minimum of three weeks. That's just my opinion. There is a myth floating around that Prozac tapers itself. That was not the case for me.

Share this post


Link to post
Share on other sites
serotonin

Thank u for replaying the thing is i have been off of it for 6 month but now i am suffering from debilitating fatigue, i am wondering should i go back on 5 mg a day and see if that helps? And i have 20 mg capsule so should i just split it into 4 capsules and just take 1/4 everyday? My mom is actually a chemist and she said i can do that but i feel the people on here knows so much more!

Share this post


Link to post
Share on other sites
Patience

Since you've been off for 6 months, I don't know how to advise you. I've heard of people not being able to relieve withdrawal by going back on after being off for months, and then they have to spend more time on the drug tapering off. It might be best to just ride it out at this point. See what others on here have to say about this. The worst of my withdrawal symptoms happened in the first six months.

Share this post


Link to post
Share on other sites
serotonin

Ic, sounds like i might have seriously damaged my brain by withdrawing too fast! :( i am having the excat opposite problem i was good the first month and it just gets worth, and at night i have intense dreams!

Share this post


Link to post
Share on other sites
Altostrata

Patience is right, there are no guarantees after you've been off this long.

 

Yes, you can split up the capsules. They're full of a fluffy powder. Go to a health food store and get empty gelatin capsules, the biggest they've got. When you open up a Prozac capsule, you can carefully pour 1/4 of the powder into 3 empty gelatin capsules.

 

See more info here http://survivingantidepressants.org/index.php?/topic/759-tapering-off-prozac-fluoxetine/

Share this post


Link to post
Share on other sites
serotonin

Thank u alto!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.